MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-028
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 14 november 2024, a 28mm amplatzer septal occluder was chosen to close an atrial septal defect (asd) using a 10f amplatzer trevisio intravascular delivery system.The device was prepared by the physician and loaded into the delivery system.Before the delivery system was inserted into the patient, the device could safely exit the loader and was then reinserted into the loader.Once the device was inside the patient, the left disc was deployed in the left atrium and the right disc was released in the right atrium.The positioning was not satisfactory, so the device was recaptured twice.Once the left disc was deployed again, it opened with the distal nose portion towards the waist, almost resembling a flower shape.When the device was attempted to be recaptured, the device would not recapture into the sheath.The device was mostly recaptured but not entirely.A wire was used to remove the sheath and the device from the patient.There was no interaction with cardiac structures during deployment.There was no angulation or kink noted in the delivery system.The devices were replaced with a new 28mm amplatzer septal occluder and 10f amplatzer trevisio intravascular delivery system, and the procedure was completed successfully.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was discharged.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally, a review of the complaint history did not indicate a lot-specific product issue.Based on the information received and returned device analysis, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 28mm amplatzer septal occluder was chosen to close an atrial septal defect (asd) using a 10f amplatzer trevisio intravascular delivery system.The device was prepared by the physician and loaded into the delivery system.Before the delivery system was inserted into the patient, the device could safely exit the loader and was then reinserted into the loader.Once the device was inside the patient, the left disc was deployed in the left atrium and the right disc was released in the right atrium.The positioning was not satisfactory, so the device was recaptured twice.Once the left disc was deployed again, it opened with the distal nose portion towards the waist, almost resembling a flower shape.When the device was attempted to be recaptured, the device would not recapture into the sheath.The device was mostly recaptured but not entirely.A wire was used to remove the sheath and the device from the patient.There was no interaction with cardiac structures during deployment.There was no angulation or kink noted in the delivery system.The devices were replaced with a new 28mm amplatzer septal occluder and 10f amplatzer trevisio intravascular delivery system, and the procedure was completed successfully.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was discharged.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20925398
Report Number2135147-2024-06346
Device Sequence Number5105723
Product Code MLV
UDI-Device Identifier00811806010212
UDI-Public(01)00811806010212(17)281031(10)10075358
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-028
Device Lot Number10075358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DS, 9-ATV10F45/80
Patient SexUnknown